Alert archive / Missouri / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 210, NWS Paducah, KY
NWS Paducah, KY issued this severe thunderstorm warning at Apr 25, 2006, 4:46 PM CDT for Ripley County, Missouri. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 25, 2006, 4:46 PM CDT (21:46 UTC)
- Expired
- Apr 25, 2006, 5:45 PM CDT
- In force
- 59 min
- Issued by
- NWS Paducah, KY
- Area
- Counties, with a storm outline in the text
County Ripley County, MO
The radar
The Memphis radar (KNQA), 171 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 25, 4:44 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 9.8 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 21 J/kg
- Mixed-layer CIN
- -256 J/kg
- Mixed-layer LCL
- 792 m above ground
- 0-6 km bulk shear
- 37 kt
- 0-1 km storm-relative helicity
- 54 m²/s²
- 0-3 km storm-relative helicity
- -3 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 25, 1:00 PM CDT, 3 hours 46 minutes earlier.
Area forecast discussion, Apr 25, 1:00 PM CDT, 3 hours 46 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PADUCAH KY 100 PM CDT TUE APR 25 2006 .DISCUSSION... SCATTERED SHOWERS AND THUNDERSTORMS REMAIN POSSIBLE ALONG/AHEAD OF ERODING BOUNDARY...WHICH IS MOVING THRU SERN PTNS FA THIS PM. THEN BLAYER FLOW BECOMES NLY IN ITS WAKE...AND EVEN THOUGH BOUNDARY STALLS JUST SOUTH...INITIATOR OF ANY REMAINING CONVECTION WL BE MORE UPR TROF PASSAGE DRIVEN COMBO WITH OVERRUNNING OF BOUNDARY. THUS WELL GO HIGHER POP SOUTH THAN NORTH. GFS AND NAM HAVE BOTH OVERDONE CONVECTION AND SEEM TO DO SO TONIGHT AS WELL...WHILE NGM LOOKS MORE REALISTIC GIVEN CURRENT SATELLITE/RADAR PICTURE. WELL MONITOR THRU PRESS TIME BUT FOR NOW WE ARE LEANING TOWARD NGM FWC MOS OUTPUT...WHICH MEANS LOWER POPS TONIGHT. AFTER TONIGHT ALL MODELS AGREE WED-FRI SHOULD BE DRY. GFS/NAM BOTH REINTRODUCE POPS LATE FRI INTO FRI NIGHT WITH THE NEXT SYSTEM INCOMING. COLLABORATIVE/PERSISTENCE SUGGESTS WAIT TIL FRI NIGHT AND WELL KEEP THAT GOING UNTIL WE SEE STRONGER SIGNAL. THEN GETTING INTO THE LONGER RANGE MODEL OUTPUT...WE SEE THE GFS...DGEX...AND ECMWF ALL SWEEPING A BROAD TROF ACROSS THE LOWER OH/MID MS VALLEY OVER THE WEEKEND. THIS HAS BEEN DONE AT LEAST PAST COUPLE OF RUNS SO WERE GOING TO STEADILY BITE MORE INTO THIS SOLUTION...IE RUNNING POPS TIL THE LOW BEGINS TO LIFT OUT EARLY NEXT WEEK. ALOT WL DEPEND ON EVENTUAL PLACEMENT OF SURFACE AND UPPER LOWS...BUT FOR NOW WELL GO THUNDER AS LOW IS TO THE WEST...AND BRING IN SHOWERS ON ITS BACKSIDE SUNDAY AS POPS BEGIN TO WIND DOWN. DIURNALLY DRIVEN POPS SHOULD BE HIGHER THAN NOCTURNAL POPS DUE TO INCREASED INSTABILITY...IE TYPICAL SPRING UPPER LOW INDUCED PATTERN POPS. IN THE WAKE OF THE LOWS DEPARTURE NEXT WEEK LOOKS DRY. WE MIGHT END UP SEEING POPS INTO MON...BUT FOR NOW WE ARE TAKING THE INCREMENTAL DIVE SO WELL AWAIT FUTURE RUNS TO DETERMINE MORE EXACT TIMING AND PLACEMENT OF CONVECTION. WITH THE NGM BIAS IN THE NEAR TERM WE BIAS OUR TEMPS TOWARD ITS FWC BASED MOS. IN THE MEDIUM TO LONGER RANGE WE BLENDED NAM/GFS MOS TEMPS WITH SLIGHT TWEEKS FOR COLLABORATIVE/PERSISTENCE FORECASTING PURPOSES. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. &&
Hazardous weather outlook, Apr 25, 4:50 AM CDT, 11 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 450 AM CDT TUE APR 25 2006 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-261000- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 450 AM CDT TUE APR 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY MAINLY ALONG AND SOUTHEAST OF A LINE FROM NEW MADRID MISSOURI...TO PADUCAH KENTUCKY...TO MADISONVILLE KENTUCKY. THE MAIN CONCERNS WITH SEVERE THUNDERSTORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS ARE POSSIBLE FRIDAY NIGHT THROUGH SATURDAY NIGHT ACROSS THE ENTIRE QUAD STATE REGION. WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED TODAY ACROSS PORTIONS OF WEST KENTUCKY AND EXTREME SOUTHEAST MISSOURI. RST
The office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 25, 5:46 PM CDT | Severe Thunderstorm Warning | PAH | Ripley | 48 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.